Abuse of over the counter medications has increased in recent times in many countries, partially because patients find that they can experience euphoric sensations after taking them for a continuous period. One such OTC drug is Nyquil.
Nyquil flu and cold medication is manufactured by Vicks. This medicine contains potent ingredients and in America its purchase is normally controlled to minimize cases of Nyquil abuse.
Just like any other medication that affects the user’s central nervous system, Nyquil has some potential for abuse. For the person using it, it is important to know the probable side-effects of its misuse.
Nyquil is a widely used OTC medicine and is available in capsule or liquid form. The drug is meant to offer symptomatic assistance so that users can carry on with their day to day chores while suffering from a cold as it helps them to feel better. The common cold is caused by a virus. While the medicine provides an efficient solution to these symptoms, it does not address the root of infection. Nyquil contains several ingredients including acetaminophen and DMX. Acetaminophen is used relieve signs of fever and discomfort and DMX controls coughs.
As with other medicines, abuse can result in severe side-effects. Using Nyquil in higher amounts than those suggested by your health care provider enhances the risk of it leading to severe side-effects. Certain side-effects can be said to be mild and not unpleasant yet others can be serious and uncomfortable. They can also prove deadly if they are not checked out by a practiced health care provider as early as possible.
The active components of Nyquil can themselves be linked to abuse, psychotic reactions and liver disorders, particularly when they are mixed with alcoholic beverages. It is important to follow the dosage directions in order to avoid Nyquil abuse side-effects. Individuals suffering from conditions like glaucoma and breathing difficulty have more risks of suffering severe side-effects if they abuse this medicine.
Nyquil Abuse Side Effects
Severe Nyquil abuse side-effects should be reported to a health care provider immediately. They include jaundice and alterations in vision and allergic responses like:
It is important to point out that many of these side-effects of Nyquil abuse vary depending on the individual. Such side-effects can become worse if the drug is abused in combination with other substances or alcohol. Such a condition or even a Nyquil overdose alone may lead to brain damage, coma, and seizures.
The mild side-effects will wear off with minor treatment remedies under the guidance of a practiced health care provider as the liver eliminates the active components. Medical monitoring will assist in determining the root of the responses and offer options that can handle the side-effects. Severe side-effects can be dangerous and so should be treated without delay.